Improved trial methods for a class of generalized Bernoulli problems

Harbrecht, Helmut and Mitrou, Giannoula. (2014) Improved trial methods for a class of generalized Bernoulli problems. Journal of mathematical analysis and applications, Vol. 420, H. 1. pp. 177-194.

PDF - Submitted Version

Official URL: http://edoc.unibas.ch/dok/A6288861

Downloads: Statistics Overview


The aim of this article is to develop improved trial methods for the solution of a generalized exterior Bernoulli free boundary problem. At the free boundary, we prescribe the Neumann boundary condition and update the free boundary with the help of the remaining Dirichlet boundary condition. Appropriate update rules are obtained by expanding the state’s Dirichlet data at the actual boundary via a Taylor expansion of first and second order. The resulting trial methods converge linearly for both cases, although the trial method based on the second order Taylor expansion is much more robust. Nevertheless, via results of shape sensitivity analysis, we are able to modify the update rules such that their convergence is improved. The feasibility of the proposed trial methods and their performance is demonstrated by numerical results.
Faculties and Departments:05 Faculty of Science > Departement Mathematik und Informatik > Mathematik > Computational Mathematics (Harbrecht)
UniBasel Contributors:Harbrecht, Helmut and Mitrou, Giannoula
Item Type:Article, refereed
Article Subtype:Research Article
Note:Publication type according to Uni Basel Research Database: Journal article
Identification Number:
edoc DOI:
Last Modified:31 Dec 2015 10:56
Deposited On:12 Sep 2014 08:02

Repository Staff Only: item control page